Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
175 Doctors are Online

How can a dry red itchy burning patch at the back of my neck be healed?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3432 Questions
Question
Hi, I have a very dry red burning itchy patch in the back of my neck for a couple of months now. What could it be? I am 58 years old. Was treated for a very painful ENT infection and given pain meds. I had a very itchy rush develope all over my body and stopped the taking the pain meds, All the rushes faded away except for the back of my nect. The pain med had Codeine.
Posted Sun, 15 Apr 2012 in Skin Rash
 
 
Answered by Dr. Raju A.T 2 hours later
Hello XXXXXXX

Thanks for your query,

The rashes you had during the medictions on and one you have now could be due to codeine as allergy to the same is very common and present most of time with rashes with severe itching.

I would advice you take a Tab Benadryl once in night after food for 3 days if you see inprovement do continue it for 4 more daysaiming at complete recovery. If there is no improvement in the lesions then it could probably be an infection by fungus as the site ( back of the neck ) is typical. Then you may need to consult a dermatologist to confirm the same and put you on antifungals.

Hope I have answered your query. If you have any follow up queries I will be available to answer them.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor